MAUDE Adverse Event Report: PHILIPS HEALTHCARE INGENIA AMBITION X; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

PHILIPS HEALTHCARE INGENIA AMBITION X; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 781356
Health Effect - Clinical Codes Skin Irritation (2076); Skin Inflammation (2443)
Date of Event 11/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still ongoing for this event.When the investigation is completed a follow-up will sent to the fda.
 
Event or Problem Description
Philips received a report from a customer related to a patient heating incident (blistering on the right elbow) with a flex coil on an ingenia ambition x mr system.
 
Additional Manufacturer Narrative
Based on the provided information and tests performed on site, there is no indication of a malfunction of the mri system or coil used that contributed to the injury.The injury on the patient¿s right elbow is consistent with heating injuries caused by body-to-bore contact.It was reported that the right elbow was in contact with the bore.Contributing factors observed: - in total 4 scans were performed on high sar, of which 3 scans were consecutively executed, allowing no cool down time for the patient.- the patient ventilation was not at the highest level.Level 5 is recommended for high sar scans, it supports the cool down mechanism.- the patient was sedated.The thermoregulation of sedated patients is known to be impaired.The patient was unable to sense or communicate discomfort or pain.- the patient was obese.The thermoregulation of obese patients is known to be impaired.The risk of rf energy-related injuries is higher in patients with impaired thermoregulation.- the total administered specific energy dose of 2.8 kj/kg exceeded the recommended limit of 2.0 kj/kg for patients with impaired thermoregulation.Submission of a report does not constitute an admission that medical personnel, user facility, importer, distributor, manufacturer, or product caused or contributed to the event.

Brand Name
INGENIA AMBITION X
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
PHILIPS HEALTHCARE
veenpluis 4-6
p.o. box 10.000
best 5680 DA
NL  5680 DA
MDR Report Key9472747
Report Number3003768277-2019-00102
Device Sequence Number16832163
Product Code LNH
UDI-Device Identifier00884838090040
UDI-Public(01)00884838090040
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K181479
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number781356
Device Catalogue Number781356
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age41 YR
Patient Weight171